Spectral representations of the transition probability matrices for continuous time finite Markov chains

NanFu Peng*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

7 Scopus citations

Abstract

Using an easy linear-algebraic method, we obtain spectral representations, without the need for eigenvector determination, of the transition probability matrices for completely general continuous time Markov chains with finite state space. Comparing the proof presented here with that of Brown (1991), who provided a similar result for a special class of finite Markov chains, we observe that ours is more concise.

Original languageEnglish
Pages (from-to)28-33
Number of pages6
JournalJournal of Applied Probability
Volume33
Issue number1
DOIs
StatePublished - 1 Jan 1996

Keywords

  • Markov chains
  • Spectral representations
  • Transition probability matrices

Fingerprint Dive into the research topics of 'Spectral representations of the transition probability matrices for continuous time finite Markov chains'. Together they form a unique fingerprint.

Cite this